Alert archive / Pennsylvania / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS State College, PA

June 1, 2015Adams County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this flash flood watch at Jun 1, 2015, 4:26 AM EDT for Adams County, Lancaster County, York County, Pennsylvania. It took effect at Jun 1, 2015, 12:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2015, 4:26 AM EDT (08:26 UTC)
In effect from
Jun 1, 2015, 12:00 PM EDT
Expired
Jun 2, 2015, 12:00 AM EDT
In force
12 hr
Issued by
NWS State College, PA
Flood severity
None

Counties Adams County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WGUS61 KCTP 010826
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 AM EDT MON JUN 1 2015

...TRAINING SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY
TONIGHT WILL BRING LOCALIZED VERY HEAVY RAIN AND THE THREAT OF
FLASH FLOODING...
 
.WEAK LOW PRESSURE WILL MOVE EAST ALONG A STALLED OUT FRONTAL
BOUNDARY...BRINGING SEVERAL ROUNDS OF HEAVY RAIN TO PORTIONS OF
THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING.

PAZ064>066-020130-
/O.NEW.KCTP.FF.A.0002.150601T1600Z-150602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
426 AM EDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...ADAMS...LANCASTER AND YORK. 

* FROM NOON EDT TODAY THROUGH THIS EVENING

* LOCALIZED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAMBERT
2 follow-up statements
593 
WGUS61 KCTP 011847
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
247 PM EDT MON JUN 1 2015

...SHOWERS AND THUNDERSTORMS WILL BRING LOCALIZED VERY HEAVY RAIN
AND THE THREAT OF FLASH FLOODING...


PAZ064>066-020400-
/O.CON.KCTP.FF.A.0002.000000T0000Z-150602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
247 PM EDT MON JUN 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...LANCASTER AND YORK. 

* UNTIL MIDNIGHT EDT TONIGHT

* LOCALIZED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
532 
WGUS61 KCTP 020426
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1226 AM EDT TUE JUN 2 2015


PAZ064>066-020530-
/O.EXP.KCTP.FF.A.0002.000000T0000Z-150602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
1226 AM EDT TUE JUN 2 2015

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
EXPIRED. THE THREAT OF HEAVY RAIN FROM THUNDERSTORMS HAS SHIFTED
TO THE SOUTH AND EAST OF THE REGION. HOWEVER...ADDITIONAL PERIODS
OF LIGHT TO MODERATE RAIN ARE LIKELY TODAY...AS A WEAK WAVE OF
LOW PRESSURE SLIDES EAST ACROSS THE DELMARVA REGION. 

ALTHOUGH ADDITIONAL RAINFALL COULD TOTAL BETWEEN ONE HALF OF AN
INCH...AND ONE INCH TO THE SOUTHEAST OF INTERSTATE 81...IT WONT
BE HEAVY ENOUGH TO CAUSE ANYTHING MORE THAN MINOR PONDING OF
WATER IN LOW LYING AREAS...AND MODERATE RISES IN SMALL STREAMS
AND CREEKS.

$$

LAMBERT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 4:25 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 1, 4:25 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EDT MON JUN 1 2015

.SYNOPSIS...
SFC LOW PRESSURE OVER CENTRAL PENN EARLY TODAY WILL DRIFT SLOWLY TO
THE SOUTHEAST...REACHING THE DELMARVA REGION LATE TONIGHT. SHOWERS
AND THUNDERSTORMS TODAY WILL BE CONFINED TO THE SOUTHEAST THIRD OF
THE STATE. ANOTHER WAVE OF LOW PRESSURE WILL LIKELY RIDE NORTHEAST
FROM THE LOWER OHIO RIVER VALLEY...AND BRING ADDITIONAL SHOWERS TO
THE SOUTHEASTERN THIRD TO HALF OF THE STATE TUESDAY MORNING. COOL
CONDITIONS WITH COMFORTABLY LOW HUMIDITY AND DRY CONDITIONS WILL
FOLLOW FOR TUESDAY. MORE CLOUDS AND SOME SHOWERS ARE EXPECTED FOR
WEDNESDAY AND THURSDAY AS A SLOW MOVING...AND CLOSED UPPER LOW
DEVELOPS ACROSS THE TENNESSEE VALLEY AND CENTRAL APPALACHIANS.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
A WEAK...1015 MB SFC LOW WAS CENTERED INVOF KUNV AT 06Z. ISOLATED
TO SCATTERED SHOWERS WILL OCCUR ACROSS CENTRAL PENN TODAY...WHILE
STEADIER/HEAVIER SHOWERS WILL BE EXITING OUR FAR SE ZONES IN THE
NEXT HOUR OR TWO.

WINDS WILL STAY LIGHT AND SKIES SHOULD REMAIN MOSTLY CLOUDY TO
CLOUDY. AREAS OF CLEARING WILL QUICKLY LEAD TO
LOCALLY DENSE FOG /ESPECIALLY ACROSS THE NORTH/.

IT WILL STAY QUITE MILD OVER THE FAR SOUTH...WHILE ALONG THE NY
BORDER IT WILL BE FAIRLY CHILLY WITH LOWS IN THE UPPER 40S.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/...
THE MID LEVEL TROUGH IS MADE TO SLOWLY SHEAR ENE THROUGH THE AREA
DURING THE DAY TODAY...KEEPING THE WAVY FRONT CRAWLING THROUGH
SERN PARTS OF THE REGION. THIS SHOULD FAVOR EASTERN AREAS WITH THE
HIGHEST CHANCES FOR ADDITIONAL RAINS...WITH LESSER CHANCES FROM
CENTRAL PA WEST.

HIGHS WILL RANGE FROM AROUND 60 OVER THE NW TO AROUND 80 IN THE
SE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SRN STREAM UPPER TROF WILL MOVE SLOWLY EAST THROUGH THE TN
VALLEY/SE STATES THROUGH THE WEEK. NORTHERN STREAM
JET...FLATTENING AMPLITUDE THAN THE SRN STREAM TROF...WILL LAY
JUST TO THE NORTH OF PA WITH A COUPLE SHORTWAVES MOVING THROUGH
DURING THE PERIOD. THIS WILL PUT PA RIGHT IN THE SQUEEZE ZONE
BETWEEN THE TWO SYSTEMS. THE TREND FOR TODAY IS A DECIDEDLY WETTER
FORECAST... AS THE SLOW MOVING SRN STREAM TROF MAKES IF DIFFICULT
FOR SFC FRONTS TO CLEAR THE REGION. THIS MADE IT HARD NOT TO
INCLUDE AT LEAST ISOLATED CHANCES OF SHOWERS/TSTMS FOR MUCH OF THE
PERIOD. THE BEST CHANCE FOR A DRIER PD IS EARLY IN THE WEEK WITH
COOLER THAN NORMAL TEMPS. WARM TEMPS AND MORE HUMID WEATHER WILL
RETURN FROM MID WEEK ONWARD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
WEAK SFC LOW AND ATTENDANT NE-SW ORIENTED FRONTAL ZONE WILL PUSH
SLOWLY EWD TODAY. FOCUS FOR CONVECTION WILL SHIFT INTO THE SERN
TERMINALS WITH ONE OR MORE ROUNDS OF TSTMS EXPECTED AT MDT-LNS INTO
TONIGHT. BEHIND THE FRONTAL ZONE...IFR-LIFR CIGS ARE COVERING ZOB
SECTOR TAFS AND EXPECT ONLY MARGINAL IMPROVEMENT BY THIS AFTERNOON.
UNV OBS ARE MISSING BUT IFR LKLY USING A BLEND OF IPT/AOO OBS.
WILL CONTACT UNV ATCT WHEN THEY ARRIVE AT 6AM EDT. LOW CIGS WILL
CONTINUE TO PLAGUE THE AIRSPACE THRU MID-WEEK.

OUTLOOK...

TUE...A.M IFR/MVFR CIGS BCMG MVFR/VFR IN THE AFTN. SCT SHRA
AND TSTMS FAR SRN/SERN AIRFIELDS.

WED-FRI...LOW CIGS PSBL WITH SCT SHOWERS/ISOLD TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/GARTNER
AVIATION...STEINBUGL
Hazardous weather outlook, May 31, 4:37 AM EDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 AM EDT SUN MAY 31 2015

PAZ010>012-017>019-024>028-033>035-045-046-049>053-056>059-063-
010845-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG INTERSTATE
80 LATE TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-037-041-042-010845-
WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG
INTERSTATE 80 LATE TODAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG THE FRONTAL
BOUNDARY THIS AFTERNOON...WITH A FEW OF THE STORMS CONTAINING
LOCALIZED DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-064>066-010845-
FRANKLIN-ADAMS-YORK-LANCASTER-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50
MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING AS A SLOW MOVING COLD FRONT PUSHES SOUTHEAST ACROSS
THE REGION. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Local storm report, May 31, 10:45 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW COLUMBIA            41.04N  76.88W
05/31/2015  E1.00 INCH       UNION              PA   PUBLIC

0312 PM     TSTM WND DMG     1 E NEEDMORE            39.86N  78.13W
05/31/2015                   FULTON             PA   911 CALL CENTER

            TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
            RIDGE ROAD.

0328 PM     HAIL             MILROY                  40.71N  77.59W
05/31/2015  E0.88 INCH       MIFFLIN            PA   SOCIAL MEDIA

0357 PM     TSTM WND DMG     2 E ORANGEVILLE         41.08N  76.37W
05/31/2015                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN IN NORTH CENTRE TWP

0445 PM     HAIL             4 NE RICHFIELD          40.73N  77.07W
05/31/2015  M1.50 INCH       SNYDER             PA   SOCIAL MEDIA

0540 PM     TSTM WND DMG     MECHANICSBURG           40.21N  77.01W
05/31/2015                   CUMBERLAND         PA   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN BETWEEN MECHANICSBURG
            AND BOILING SPRINGS

0546 PM     TSTM WND DMG     1 N HUMMELSTOWN         40.28N  76.71W
05/31/2015                   DAUPHIN            PA   TRAINED SPOTTER

            TREES DOWN IN HOERNERSTOWN

0557 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   TRAINED SPOTTER

            TREES AND WIRES DOWN

0620 PM     TSTM WND DMG     CAMPBELLTOWN            40.28N  76.58W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

0620 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

0630 PM     TSTM WND DMG     ANNVILLE                40.33N  76.51W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES DOWN

0658 PM     FLASH FLOOD      SCHUYLKILL HAVEN        40.63N  76.17W
05/31/2015                   SCHUYLKILL         PA   911 CALL CENTER

            SEVERAL HOMES FOODED ON CENTER AVE. AND BANK FLOODED.

0704 PM     FLASH FLOOD      POTTSVILLE              40.68N  76.21W
05/31/2015                   SCHUYLKILL         PA   911 CALL CENTER

            BUSINESSES AND HOMES FLOODED ON PROGRESS AVE.

0730 PM     TSTM WND DMG     3 SE LEBANON            40.31N  76.38W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

&&

EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068
CTP1500071 CTP1500069 CTP1500070 CTP1500074 CTP1500075 CTP1500073
CTP1500076 CTP1500077 CTP1500072

MACH
Special weather statement, May 31, 11:02 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 PM EDT SUN MAY 31 2015

PAZ059-066-010330-
LANCASTER PA-LEBANON PA-
1102 PM EDT SUN MAY 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1101 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KLEINFELTERSVILLE...MOVING NORTHEAST AT 35 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWMANSTOWN...DENVER AND REAMSTOWN AROUND 1105 PM EDT.
  ADAMSTOWN AROUND 1110 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS...
REINHOLDS...SCHOENECK AND JONESTOWN.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 272 TO 289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4015 7628 4041 7648 4045 7636 4037 7625
      4036 7620 4031 7615 4021 7599
TIME...MOT...LOC 0301Z 240DEG 49KT 4028 7626

MARTIN
Local storm report, May 31, 11:13 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW COLUMBIA            41.04N  76.88W
05/31/2015  E1.00 INCH       UNION              PA   PUBLIC

0312 PM     TSTM WND DMG     1 E NEEDMORE            39.86N  78.13W
05/31/2015                   FULTON             PA   911 CALL CENTER

            TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
            RIDGE ROAD.

0328 PM     HAIL             MILROY                  40.71N  77.59W
05/31/2015  E0.88 INCH       MIFFLIN            PA   SOCIAL MEDIA

0357 PM     TSTM WND DMG     2 E ORANGEVILLE         41.08N  76.37W
05/31/2015                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN IN NORTH CENTRE TWP

0435 PM     HAIL             NW RICHFIELD            40.69N  77.12W
05/31/2015  M2.00 INCH       JUNIATA            PA   BROADCAST MEDIA

0445 PM     HAIL             4 NE RICHFIELD          40.73N  77.07W
05/31/2015  M1.50 INCH       SNYDER             PA   SOCIAL MEDIA

0540 PM     TSTM WND DMG     MECHANICSBURG           40.21N  77.01W
05/31/2015                   CUMBERLAND         PA   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN BETWEEN MECHANICSBURG
            AND BOILING SPRINGS

0546 PM     TSTM WND DMG     1 N HUMMELSTOWN         40.28N  76.71W
05/31/2015                   DAUPHIN            PA   TRAINED SPOTTER

            TREES DOWN IN HOERNERSTOWN

0557 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   TRAINED SPOTTER

            TREES AND WIRES DOWN

0620 PM     TSTM WND DMG     CAMPBELLTOWN            40.28N  76.58W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

0620 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

0630 PM     TSTM WND DMG     ANNVILLE                40.33N  76.51W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES DOWN

0658 PM     FLASH FLOOD      SCHUYLKILL HAVEN        40.63N  76.17W
05/31/2015                   SCHUYLKILL         PA   911 CALL CENTER

            SEVERAL HOMES FOODED ON CENTER AVE. AND BANK FLOODED.

0704 PM     FLASH FLOOD      POTTSVILLE              40.68N  76.21W
05/31/2015                   SCHUYLKILL         PA   911 CALL CENTER

            BUSINESSES AND HOMES FLOODED ON PROGRESS AVE.

0730 PM     TSTM WND DMG     3 SE LEBANON            40.31N  76.38W
05/31/2015                   LEBANON            PA   911 CALL CENTER

            TREES/WIRES DOWN

&&

EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500078
CTP1500068 CTP1500071 CTP1500069 CTP1500070 CTP1500074 CTP1500075
CTP1500073 CTP1500076 CTP1500077 CTP1500072

KF
Special weather statement, Jun 1, 12:00 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 AM EDT MON JUN 1 2015

PAZ065-066-010515-
YORK PA-LANCASTER PA-
1200 AM EDT MON JUN 1 2015

...SPECIAL WEATHER STATEMENT...

AT 1154 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM REAMSTOWN TO NEAR SHENKS FERRY TO NEAR STEWARTSTOWN...
AND MOVING EAST AT 30 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
TORRENTIAL RAINFALL IS ALSO POSSIBLE.

THE TORRENTIAL RAINFALL WILL BE NEAR...
  SMITHVILLE...ADAMSTOWN AND REAMSTOWN AROUND 1200 AM EDT.
  TERRE HILL AROUND 1205 AM EDT.
  QUARRYVILLE AND STRASBURG AROUND 1210 AM EDT.
  CHURCHTOWN AND SUNNYBURN AROUND 1215 AM EDT.
  DELTA AROUND 1225 AM EDT.
  WAKEFIELD AROUND 1240 AM EDT.

OTHER LOCATIONS IMPACTED BY THE TORRENTIAL RAINFALL INCLUDE
AIRVILLE...BIRD-IN-HAND...BLUE BALL...BOWMANSVILLE AND BUCK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 274 TO 295.
 INTERSTATE 83 FROM MILE MARKERS 0 TO 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4027 7628 4031 7615 4014 7588 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3976 7606 3976 7608 3973 7610 3974 7612
      3972 7618 3972 7673
TIME...MOT...LOC 0354Z 272DEG 25KT 4021 7613 3989 7631 3971 7658

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:19 PM EDTSpecial Weather StatementCTPCentre, Clearfield71 min
May 31, 8:44 PM EDTSpecial Weather StatementCTPYork46 min
May 31, 9:03 PM EDTSpecial Weather StatementCTPLancaster42 min
May 31, 9:17 PM EDTSpecial Weather StatementCTPAdams, Cumberland58 min
May 31, 9:30 PM EDTSpecial Weather StatementCTPLancaster30 min
May 31, 9:39 PM EDTSpecial Weather StatementCTPCentre, Clinton, Lycoming81 min
May 31, 9:45 PM EDTSpecial Weather StatementCTPLebanon60 min
May 31, 10:16 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, York74 min
May 31, 10:45 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon3 hr
May 31, 11:02 PM EDTSpecial Weather StatementCTPLebanon28 min
Jun 1, 12:00 AM EDTSpecial Weather StatementCTPLancaster75 min
Jun 1, 1:57 PM EDTSpecial Weather StatementCTPLancaster48 min
Jun 1, 2:06 PM EDTSpecial Weather StatementCTPDauphin24 min
Jun 1, 2:54 PM EDTSpecial Weather StatementCTPLancaster36 min
Jun 1, 3:17 PM EDTSpecial Weather StatementCTPLancaster28 min
Jun 1, 3:20 PM EDTSevere Thunderstorm WarningCTPLancaster55 min
Jun 1, 4:45 PM EDTSpecial Weather StatementCTPYork45 min
Jun 1, 6:58 PM EDTSpecial Weather StatementCTPAdams32 min

Nearby

Flash Flood Watches in Pennsylvania, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.